How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31641
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

i didnt get to sleep last night until after 2am. i woke at

This answer was rated:

i didn't get to sleep last night until after 2am. i woke at 7am, feeling like i wouldn,t go back to sleep. sat in living room for about 30 min. , didn't feel very tired nor lethargic. went back to bed and fell asleep. woke about 10am. feeling very tired, lethargic; my legs feel weak just walking around my very small house. have eaten cup of yogurt and cup coffee. iv'e had a canker sore on my tongue and sore throat for over a week. this tiredness is not new. i often wake after 8 hours sleep and feel very sluggish and lethargic. i occasionally nap about 3 or 4 in pm for about 30 to 40 minutes and then wake very tired and groggy. i eat lunch at noon. i do take some meds that may be a factor. i take 125mg nortriptylene , 5 caps throughout the day cause full dose at night upsets my stomach. i take 150mg seroquel at bedtime; .88mg levothyroxine at bed time; i take .5mg of clonopin as needed, maybe once every other day. all of these meds iv'e taken before (except for levothyroxine) with out side effects. my last thyroid test showed tsh at 1.5. i eat a preety good diet but, usually around 1200 cal. as i'm trying to lose weight. over the past year iv'e had many tests. other than thyroid and iron problem all tests were negative. what could be making me so tired and weak. thanks

Greetings John.

As you mentioned, I agree, your medications may be a factor for the tiredness and weak. Apart from thyroid diseases and iron issues (which you have may be the concomitant factors), the other causes to look for would be;

1) Chronic fatigue syndrome; though not common in your age group and also is less common in males.
2) Connective tissue disorders
3) Anxiety and depression
4) Addison's disease
5) Chronic anemia
6) Chronic infections
7) Liver or kidney disease

Following may be recommended, if not yet done:

1) Complete blood count,

2) Erythrocyte sedimentation rate,

3) Comprehensive metabolic panel

4) Muscle enzymes;

5) Anti-nuclear antibodies (ANA)

6) Adrenal function test

7) Anti-dsDNA

8) Anti-Sm

9) Anti-SSA (Ro) or Anti-SSB (La)

10) Coombs test

11) Anti-histone

 

People who have episodes of fatigue or tiredness (or persistent symptoms) need to be classified in;

 

1) chronic fatigue syndrome; unexplained, persistent or relapsing fatigue with unrefreshing sleep, muscle pain, concentration problems, headache, sore throat etc.

 

2) idiopathic fatigue; it does not meet the above criteria.

 

Fibromyalgia, lupus, sleep disorders are the other disorders which should be looked for your symptoms. Other investigations necessary are (many of which have already been done):

 

1) Complete blood count (CBC)

2) Peripheral blood film

3) Vitamin B-12

4) Folate

5) Reticulocyte count

6) LDH

7) Thyroid-stimulating hormone

8) Serum creatinine and estimated glomerular filtration rate

9) Serum ferritin

10) Serum iron

11) Total iron-binding capacity


Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using JustAnswer.

 

We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.

Customer: replied 3 years ago.


wow, that's a lot of tests. can i get these done at one dr. i have suffered from anxiety/depression for 25 years. currently my symptoms are fair. generally, i sleep preety good. the only med i would suspect is the seroquel. i don' think iv'e ever been on a dose as high as 150mg. but, if that's causing fatique wouldn't that wear off throught the day. thanks

Hello John,

All these tests can be done by your primary care physician and just one sample of blood would be needed. Please see the table 10 of this link;

http://www.rxlist.com/seroquel-drug/side-effects-interactions.htm


Fatigue is a side effect of the Seroquel as seen in table 10.. Seroquel also cause hypothyroidism and low sodium (hyponatremia); both of which can be responsible for the tiredness and fatigue.

It is privilege assisting you.

Dr. Arun
Dr. Arun Phophalia and other Health Specialists are ready to help you
Customer: replied 3 years ago.

i read table 10. i'm not sure what your intent was. most of the side affects were in medical terms i don't understand.

Hello John,

Fatigue or tiredness were mentioned in the table 10, which are the side effects of the medication and can explain your symptoms.
Dr. Arun Phophalia and other Health Specialists are ready to help you